MAUDE Adverse Event Report: EDWARDS LIFESCIENCES PR FOGARTY THRULUMEN EMBOLECTOMY CATHETER; CATHETER, EMBOLECTOMY

EDWARDS LIFESCIENCES PR FOGARTY THRULUMEN EMBOLECTOMY CATHETER; CATHETER, EMBOLECTOMY
Model Number 12TLW405F35
Medical Device Problem Code Deflation Problem (1149)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/24/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported event of inflation and deflation difficulties were confirmed.The balloon was inflated with 1.7ml air and the balloon inflated concentric and did not leak.However, resistance was felt when inflating the balloon with di water.Balloon could not be deflated completely after 15 seconds by pulling back on syringe plunger.Balloon deflation time was out of specification.Max.Deflation time from full capacity with water is 15 seconds.Cut down was performed on the catheter body to locate occlusion.Balloon inflation lumen was found to be collapsed near the proximal windings.Balloon latex, bushings and windings were intact.Through lumen was patent without any leakage or occlusion.No visible damage was observed from catheter body.Further evaluation regarding related quality issues is under investigation.A device history record review was completed and documented that device met all specifications upon distribution.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis and any excursions above the control limits are assessed and documented as a part of the monthly review.
 
Event or Problem Description
It was reported that a fogarty catheter had inflation and deflation difficulties.Event occurred during prep and before procedure.Catheter was exchanged with a second catheter.No patient involvement.Per follow up with customer, the balloon was able to deflate.
 
Additional Manufacturer Narrative
An engineering evaluation was initiated to assess for any manufacturing related processes which could be correlated to the complaint.A product risk assessment addresses the balloon deflation issues for the 5.5 thru lumen models, and a capa to address this issue is currently in its implementation phase.Based on the provided information and investigation, the potential root cause is related to inadequate process in manufacturing.Corrections to the h6 codes investigation findings and investigation conclusions were made.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis and any excursions above the control limits are assessed and documented as a part of the monthly review.

Brand Name
FOGARTY THRULUMEN EMBOLECTOMY CATHETER
Common Device Name
CATHETER, EMBOLECTOMY
Manufacturer (Section D)
EDWARDS LIFESCIENCES PR
state rd indus pk 402 km 1.4
anasco
Manufacturer (Section G)
EDWARDS LIFESCIENCES PR
state rd indus pk 402 km 1.4
anasco
Manufacturer Contact
katheryn richards
1 edwards way
irvine, CA 92614
MDR Report Key18370149
Report Number2015691-2023-18643
Device Sequence Number7580420
Product Code DXE
UDI-Device Identifier00690103043488
UDI-Public(01)00690103043488(17)251123(11)230825(10)65069302
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K892410
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date11/23/2025
Device Model Number12TLW405F35
Device Lot Number65069302
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/17/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/05/2023
Supplement Date Received by Manufacturer01/15/2024
Initial Report FDA Received Date12/20/2023
Supplement Report FDA Received Date01/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/25/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown